Published: 1999-09-30

On a functional equation for Dido's problem

Peter Kahlig , Janusz Matkowski

Abstract

By some geometrical considerations we formulate a functional equation which is related to the ancient isoperimetric problem of Dido. The continuous solution of this Dido functional equation depends on an arbitrary function. However, we show that in a class of functions of suitable asymptotic behavior at infinity, the Dido functional equation has a one-parameter family of "principal" solutions. Some applications are given.

Download files

Citation rules

Kahlig, P., & Matkowski, J. (1999). On a functional equation for Dido’s problem. Annales Mathematicae Silesianae, 13, 167–180. Retrieved from https://journals.us.edu.pl/index.php/AMSIL/article/view/14146

Domyślna okładka

Vol. 13 (1999)
Published: 1999-09-30


ISSN: 0860-2107
eISSN: 2391-4238
Ikona DOI 10.1515/amsil

Publisher
University of Silesia Press

This website uses cookies for proper operation, in order to use the portal fully you must accept cookies.